How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr. David Your Own Question
Dr. David
Dr. David, Board Certified Physician
Category: Medical
Satisfied Customers: 42326
Experience:  Experienced Physician trained in New York City. I'm ready to help.
Type Your Medical Question Here...
Dr. David is online now
A new question is answered every 9 seconds

Taking 1200 MG of calcium 2x day and eating a banana but

Customer Question

Taking 1200 MG of calcium 2x day and eating a banana but still get woke up with horrible leg cramps, any suggestions?
Submitted: 2 months ago.
Category: Medical
Expert:  Dr. David replied 2 months ago.

This is Dr. David

leg cramps can be from low potassium or low magnesium levels

or coujld be due to pinched nerves or restless leg syndrome at night time

you should see a doctor and get blood tests to check your potassium and magnesium levels.

most people don't get 4600mg of potassium in their diet in a day.

do you have a doctor you can see who can do some blood tests for you?

Customer: replied 2 months ago.
I have a family doctor. Could I try some magnesium first.
Expert:  Dr. David replied 2 months ago.

yes, you can try a magnesium supplement, 500mg twice a day and drinking more water and seeing if that helps

if you continue to have leg cramps you need to see your doctor

let me know if you have other questions.

if done for now, please leave positive rating of 3-5 stars so I can get credit for helping you today

we only get credit for helping clients after positive feedback

you can always reach me directly with "a question for Dr. David" in the medicine or oncology categories if you have other questions

here is my website if you need to reach me:

Thanks for using